Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 511, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 8, 1995, 12:41 AM CDT for Grant County, Oklahoma. It was in force for 49 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 8, 1995, 12:41 AM CDT (05:41 UTC)
- Expired
- Jun 8, 1995, 1:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grant County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5709 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 080543 RRA
SVROKC
OKC053-080630-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1241 AM CDT THU JUN 08 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 AM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
WESTERN AND NORTHERN GRANT
INCLUDING THE FOLLOWING LOCATIONS
JEFFERSON...MEDFORD...NASH...RENFROW AND WAKITA
AT 1241 AM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15
MILES NORTHWEST OF NASH.
THE STORM WAS MOVING NORTHEAST AT 35 MPH.
THIS STORM LIKELY CONTAINS HAIL UP TO THE SIZE OF QUARTERS
AND WIND GUSTS TO 65 MPH. VERY HEAVY RAIN AND (FREQUENT
LIGHTNING ALSO ACCOMPANY THIS STORM. SEEK SHELTER INDOORS...
STAY AWAY FROM WINDOWS...AND AVOID USING ELECTRICAL APPLIANCES
UNTIL THE STORM HAS PASSED.
LAT...LON 3673 9765 3665 9807 3697 9808 3697 9764What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 4:25 PM CDT, 8 hours 16 minutes earlier.
Area forecast discussion, Jun 7, 4:25 PM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 330 PM CDT WED JUN 7 1995 MESONET OBS SHOW THAT CDFNT WHICH PUSHD INTO NWRN OK THIS MRNG IS BCMG STNRY IN THAT AREA THIS AFTN. VERY MOIST AMS HAS BEEN POISED TO THE SOUTH OF THE FNT WITH DEWPTS IN THE MID 70S TO AROUND 80. STG CAP OVR THE AREA WILL BE DIFF TO OVERCOME THIS AFTN. BEST PSBLTY FOR SOMETHING TO BRK THRU THE CAP WILL BE IN NCNTRL OK IN THE VCNTY OF THE FNT WHERE MAPS DATA SHOWS GUD MOIST CONVERGENCE AND SFC TMPS ARE IN THE MID 90S. HOWEVER...WILL KEEP POPS REL LO SINCE CONFIDENCE IS NOT HIGH THAT CAP WILL BE BROKEN. MODELS ARE SIMILR IN HANDLING UPR SY NOW OVR NV MOVING IT SLOLY EWD THRU PD. MAIN FOCUS FOR TSTM ACTIVITY WILL BE ALONG E/W FNTL BNDRY WHICH IS EXPECTED TO REMAIN NORTH OF THE FA. MODELS SHOW COOLG MID LVL TMPS 24 TO 48 HRS. IF THIS INDEED OCCURS TSTM WILL BECOME MORE LIKLY AS DRY LINE APCHS WRN ZONES ON FRI. FCSTID=02 OKC 72 91 73 90 / 10 10 20 20 HBR 73 96 73 95 / 10 20 20 30 SPS 71 91 71 89 / 10 20 20 30 GAG 63 92 65 88 / 20 20 20 30 PNC 75 93 75 91 / 20 20 20 30 DUA 75 90 75 90 / 10 10 10 10 .OK...NONE. .TX...NONE.P
In the hours before
Local storm report, Jun 7, 10:25 PM CDT, 2 hours 16 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1022 PM CDT WED JUN 7 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1020 PM 17 NNE MOORELAND OK QUARTER SIZE HAIL 6/7/95 WOODWARD FM
Local storm report, Jun 8, 12:05 AM CDT, 36 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1205 AM CDT THU JUN 8 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1205 AM HOPETON OK 60 MPH WIND 6/8/95 WOODS FM
Local storm report, Jun 8, 12:07 AM CDT, 34 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1205 AM CDT THU JUN 8 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1205B AM HOPETON OK 60 MPH WIND 6/8/95 WOODS FM
Local storm report, Jun 8, 12:10 AM CDT, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1210 AM CDT THU JUN 8 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
1050 PM 1 E & 2 N MOORELAND OK BRIEF TORNADO UPROOTED
6/7/95 WOODWARD TREES, DESTROYED AN
OUTBUILDING AND DAMAGED
CARS
FMLocal storm report, Jun 8, 12:15 AM CDT, 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1210 AM CDT THU JUN 8 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
1050 PM 1 E & 2 N MOORELAND OK BRIEF TORNADO UPROOTED
6/7/95 WOODWARD TREES, DESTROYED AN
OUTBUILDING AND DAMAGED
CARS
dFMLocal storm report, Jun 8, 12:30 AM CDT, 11 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 AM CDT THU JUN 8 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1225 AM CHEROKEE OK 70-75 MPH WIND 6/8/95 ALFALFA FM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:08 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 67 min |
| Jun 7, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 53 min |
| Jun 7, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 43 min |
| Jun 7, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 46 min |
| Jun 7, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 65 min |
| Jun 7, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 45 min |
| Jun 7, 11:28 PM CDT | Tornado Warning | OUN | Woods | 32 min |
| Jun 7, 11:57 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Jun 8, 12:10 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 50 min |
| Jun 8, 4:21 PM CDT | Tornado Warning | OUN | Harper | 54 min |
| Jun 8, 5:11 PM CDT | Tornado Warning | OUN | Harper, Woods | 64 min |
| Jun 8, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 39 min |
| Jun 8, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 55 min |
| Jun 8, 6:44 PM CDT | Tornado Warning | OUN | Woods | 46 min |
| Jun 8, 6:49 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woodward | 56 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.